Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 37, NWS Tallahassee, FL

March 19, 200816 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Mar 19, 2008, 2:31 PM CDT for 16 counties in Florida. It took effect at Mar 20, 2008, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2008, 2:31 PM CDT (19:31 UTC)
In effect from
Mar 20, 2008, 12:00 PM CDT
Expired
Mar 20, 2008, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 400 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
400 m²/s²
0-3 km storm-relative helicity
414 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 191931
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
331 PM EDT WED MAR 19 2008

...RED FLAG WARNING IS IN NOW IN EFFECT FROM 12 PM TO 7 PM CDT
THURSDAY FOR THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG
BEND DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY AND
HIGH DISPERSIONS...
 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR SOUTHEAST ALABAMA...AND SOUTHWEST AND
SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS OF LOW
RELATIVE HUMIDITY... 

...FIRE WEATHER WATCH IN EFFECT FOR FRIDAY AFTERNOOON FOR THE
FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO POSSIBLE LONG
DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...FOLLOWING THE PASSAGE OF A COLD FRONT LATER TODAY 
AND TONIGHT...DRIER AIR WILL SPREAD EASTWARD ACROSS THE
AREA...AND THE COMBINATION OF THE DRIER AIR AND AFTERNOON
TEMPERATURES IN THE LOW TO MID 70S WILL LIKELY RESULT IN POSSIBLE
RED FLAG CONDITIONS ACROSS MUCH OF THE TRI STATE AREA ON THURSDAY
AFTERNOON. RELATIVE HUMIDITIES MAY APPROACH CRITICAL VALUES OVER
INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND
AGAIN ON FRIDAY AND SATURDAY.

FLZ007-009>019-026>029-034-201145-
/O.UPG.KTAE.FW.A.0035.080320T1700Z-080321T0000Z/
/O.NEW.KTAE.FW.W.0037.080320T1700Z-080321T0000Z/
/O.NEW.KTAE.FW.A.0036.080321T1800Z-080321T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
331 PM EDT WED MAR 19 2008 /231 PM CDT WED MAR 19 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ THURSDAY. 

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ALZ065>069-GAZ120>131-142>148-155>161-201145-
/O.CON.KTAE.FW.A.0035.080320T1800Z-080320T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
331 PM EDT WED MAR 19 2008 /231 PM CDT WED MAR 19 2008/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

12-WATSON
2 follow-up statements
000 
WWUS82 KTAE 201024
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
624 AM EDT THU MAR 20 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR ALL OF THE
EASTERN FLORIDA PANHANDLE AND BIG BEND FOR LONG DURATIONS OF 
RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND
DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

.DISCUSSION...A COLD FRONT IS MOVING RAPIDLY EASTWARD ACROSS THE
TRI STATE REGION THIS MORNING...AND MUCH COOLER DRIER AIR WILL BE
SPREADING OVER THE AREA TODAY AND TONIGHT WITH GUSTY NORTHWEST 
WINDS AND RELATIVELY HIGH DISPERSION LEVELS. THE COMBINATION OF
MUCH DRIER AIR AND AFTERNOON TEMPERATURES IN THE UPPER 60S TO LOW
70S WILL RESULT IN LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...MEETING THE CRITERIA FOR A RED FLAG WARNING FOR FLORIDA.
IN ALABAMA AND GEORGIA...WHILE RELATIVE HUMIDITIES WILL DROP TO 
NEAR CRITICAL LEVELS...THE CRITERIA FOR DURATION IS NOT EXPECTED
TO BE MET...AND THE FIRE WEATHER WATCH WHICH HAD BEEN IN EFFECT
FOR SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA HAS
BEEN CANCELED. CRITERIA ARE EXPECTED TO BE MET IN FLORIDA AGAIN
ON FRIDAY AFTERNOON. LOOKING AHEAD...FOLLOWING THE PASSAGE OF 
ANOTHER DRY COLD FRONT ON SATURDAY...CONDITIONS WILL NEED TO BE
MONITORED FOR POSSIBLE RED FLAG CONDITIONS ON SUNDAY AND MONDAY.

ALZ065>069-GAZ120>131-142>148-155>161-201130-
/O.CAN.KTAE.FW.A.0035.080320T1800Z-080320T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
624 AM EDT THU MAR 20 2008 /524 AM CDT THU MAR 20 2008/

...FIRE WEATHER WATCH IS CANCELLED FOR THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH WHICH HAD BEEN IN EFFECT FOR THIS AFTERNOON.
WHILE THE COMBINATION RELATIVE HUMIDITIES AND WINDS WILL APPROACH
CRITICAL LEVELS THIS AFTERNOON...CRITERIA FOR RED FLAG WARNINGS 
ARE NO LONGER EXPECTED TO BE MET. TEMPERATURES ARE EXPECTED TO BE
A FEW DEGREES COOLER...AND WINDS ARE EXPECTED TO DIMINISH BY THE
AFTERNOON.

$$

FLZ007-009>019-026>029-034-201830-
/O.CON.KTAE.FW.W.0037.080320T1700Z-080321T0000Z/
/O.CON.KTAE.FW.A.0036.080321T1800Z-080321T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
624 AM EDT THU MAR 20 2008 /524 AM CDT THU MAR 20 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING DUE TO EXPECTED LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

THE RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TO OCCUR. LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH.

THE FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR ON FRIDAY AFTERNOON. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

$$

DUVAL
000 
WWUS82 KTAE 201904
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EDT THU MAR 20 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR ALL OF THE
EASTERN FLORIDA PANHANDLE AND BIG BEND FOR LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARING IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR INLAND AREAS OF EASTERN FLORIDA PANHANDLE AND
BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT...

.DISCUSSION...DRY LOW LEVEL NORTH WINDS WILL VEER TO EASTERLY WINDS 
ON FRIDAY BUT ENOUGH DRYING IS EXPECTED TO ALLOW FOR DURATIONS OF 
LOW HUMIDITY FOR INLAND FLORIDA AREAS FOR RED FLAG CONDTIONS. MORE 
MOISTURE WILL FLOW INTO AREA SATURDAY WITH HIGHER RH LEVELS ACROSS 
THE AREA. 

FLZ012-014-015-027-034-210000-
/O.CAN.KTAE.FW.A.0036.080321T1800Z-080321T2300Z/
/O.CON.KTAE.FW.W.0037.000000T0000Z-080321T0000Z/
BAY-GULF-FRANKLIN-WAKULLA-DIXIE-
304 PM EDT THU MAR 20 2008 /204 PM CDT THU MAR 20 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...FIRE WEATHER WATCH IS CANCELLED FOR FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH SINCE RH IS NOT EXPECTED TO DROP BELOW 35
PERCENT FOR FOR OR MORE HOURS. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ007-009>011-013-016>019-026-028-029-210315-
/O.UPG.KTAE.FW.A.0036.080321T1800Z-080321T2300Z/
/O.NEW.KTAE.FW.W.0038.080321T1700Z-080321T2200Z/
/O.CON.KTAE.FW.W.0037.000000T0000Z-080321T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-TAYLOR-LAFAYETTE-
304 PM EDT THU MAR 20 2008 /204 PM CDT THU MAR 20 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 6 PM
EDT /5 PM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 6 PM
EDT /5 PM CDT/ FRIDAY.  A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 19, 1:30 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Mar 19, 1:30 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT WED MAR 19 2008

.SYNOPSIS...WATER VAPOR IMAGERY SHOWS POTENT MID/UPPER TROUGH
LIFTING ENEWD ACROSS THE MID/LOWER MS VALLEY WITH ITS ASSOCIATED
COLD POOL/LOW INVOF THE MO BOOTHEEL. DEEP LAYER DRYING IS SURGING
EWD IN THE WAKE OF THIS SYSTEM. SURFACE LOW PRESSURE THAT WAS OVER
NWRN MS THIS MORNING HAS MOVED ALONG INTO MIDDLE TN, WITH ITS
TRAILING COLD FRONT ADVANCING INTO AL. THE PRE-FRONTAL SQUALL LINE
WHICH LOOKED IMPRESSIVE EARLIER THIS MORNING HAS WEAKENED AS IT
ENCOUNTERS UNIMPRESSIVE MARGINAL INSTABILITY (WARMING IN THE
MID-LEVELS PER REGIONAL SOUNDINGS). ANOTHER DETERRING FACTOR FOR
SEVERE WEATHER HAS BEEN THE PERSISTENT CLOUD COVER OVER THE REGION.
DESPITE THE LACK LUSTER THERMODYNAMICS, THE DEEP LAYER WIND SHEAR IS
MORE THAN ADEQUATE GIVEN THE 100+ KT MID-LEVEL JET COMBINED WITH
55-65 KT LOW-LEVEL JET. AS THIS LINE OF CONVECTION CONTINUES ITS EWD
TREK ACROSS THE CWFA THIS AFTERNOON, WE CANNOT RULE OUT A FEW STRONG
TO SEVERE TSTMS WITH DAMAGING WIND GUSTS, ESPECIALLY FOR AREAS THAT
DO SEE SOME BREAKS IN THE CLOUDS TO ENHANCE THE INSTABILITY. OVER THE
MARINE AREA, SLY WINDS CONTINUE TO HOWL, SUSTAINED AT 20-25 KTS WITH
GUSTS TO GALE FORCE AT TIMES. THIS WILL CREATE HIGH SURF CONDITIONS
FOR AREA BEACHES ALONG WITH THE POTENTIAL FOR MINOR COASTAL FLOODING
DURING THE ASTRONOMICAL HIGH TIDE TIMES. OVER INLAND AREAS, WINDS
ARE GUSTING ABOVE 40 KTS AT SOME LOCATIONS (DHN GUSTED TO 44 KTS
PAST HOUR), AND WILL UPGRADE THE LAKE WIND ADVISORY TO A WIND
ADVISORY FOR THE REMAINDER OF THIS AFTERNOON INTO THE EARLY EVENING.

&&

.SHORT TERM (TONIGHT-FRIDAY)...THE NEWD MOVING SRN STREAM SHORT WAVE
TROUGH WILL PHASE WITH A NRN STREAM SHORT WAVE TROUGH MOVING THROUGH
THE UPPER MIDWEST TONIGHT AND THURSDAY. THE TROUGH WILL EXIT THE
ATLANTIC COAST BY EARLY FRIDAY MORNING. IT ITS PLACE, A SHORT WAVE
RIDGE OVER THE PLAINS WILL DOMINATE THE GULF COAST AND SERN STATES
ON FRIDAY. MEANWHILE, THE COLD FRONT TO OUR W WILL PUSH THROUGH OUR
WRN ZONES LATE THIS AFTERNOON, THIS EVENING FOR CNTRL ZONES, AND ERN
ZONES LATE TONIGHT. SHOWERS AND ISOLATED TSTMS WILL END WITH THE
FRONTAL PASSAGE, WITH W-E POP GRADIENT FOR THE FIRST PERIOD. A
COASTAL FLOOD ADVISORY REMAINS IN EFFECT. THE LATEST EXTRATROPICAL
STORM SURGE MODEL RUN SHOWS CEDAR KEY PEAKING JUST ABOVE THEIR MAX
ASTRONOMICAL HIGH TIDE DURING THE HIGH TIDE TONIGHT, WITH DEPARTURES
PEAKING AROUND 2 FT ABOVE NORMAL. THE APALACHICOLA TIDE GAGE SHOWS
THE TIDE RISING FASTER THAN INDICATED BY THE MODEL. AFTER THE
FRONTAL PASSAGE, EXPECT A COUPLE OF CHAMBER OF COMMERCE DAYS WITH
DAYTIME HIGHS IN THE 70S. THE DRIER AIRMASS WILL RESULT IN COOLER
NIGHTTIME LOWS. PREFER THE MAVMOS FOR TEMPS AND A BLEND OF MOS FOR
POPS.

.LONG TERM (FRIDAY NIGHT-WEDNESDAY)...FAVORED A COMPROMISE BETWEEN
THE GFS AND ECMWF WITH RESPECT TO A GRADUALLY DEEPENING BUT STILL
RELATIVELY BROAD TROUGH OVER THE ERN CONUS AS A MEAN RIDGE REMAINS
IN PLACE OVER THE WRN CONUS INTO NEXT WEEK. SURFACE HIGH PRESSURE
WILL MOVE OFF THE SE COAST FRIDAY NIGHT AND SATURDAY WITH A WEAK
SHORT WAVE PASSING RAPIDLY TO THE NORTH ON SATURDAY PROVIDING A
BRIEF ADDITIONAL SURGE OF MAINLY DRIER AIR ACROSS THE AREA. ON
SUNDAY...A STRONGER SHORT WAVE WILL DROP INTO THE MEAN TROUGH AND
KICK RAPIDLY EWD...DRAGGING ANOTHER COLD FRONT THROUGH AROUND MONDAY
MORNING. WITH LIMITED TIME FOR GULF MOISTURE RETURN...WILL INDICATE
ONLY A CHANCE CATEGORY FOR SHOWERS WITH THE APPROACH AND PASSAGE OF
THIS SYSTEM. AFTER A WARM DAY SATURDAY...DAYTIME TEMPERATURES ARE
EXPECTED TO BE NEAR OR SLIGHTLY BELOW CLIMO FOR THE REST OF THE
PERIOD WITH THE MAIN IMPACT OF THE FRONT ON NIGHTTIME TEMPERATURES
AS A RESULT OF THE DRIER AIR.

&&

.MARINE...A STRONG LOW PRESSURE SYSTEM AND TRAILING COLD FRONT WILL
MOVE EAST ACROSS THE COASTAL WATERS TONIGHT ACCOMPANIED BY SHOWERS
AND ISOLATED THUNDERSTORMS. SMALL CRAFT ADVISORY CONDITIONS WILL
PERSIST TONIGHT INTO THURSDAY MORNING...WITH WINDS AND SEAS
GRADUALLY SUBSIDING BEGINNING THURSDAY AFTERNOON AS HIGH PRESSURE
SYSTEM BUILDS ACROSS THE REGION.

&&

.AVIATION...THE MAIN CONCERN WITH THE AFTERNOON TERMINAL FORECAST
IS THE WEAKENING SQUALL LINE APPROACHING FROM THE WEST AND THE
STRONG SURFACE WINDS AHEAD OF IT. HAVE TEMPOS FOR ALL TERMINALS DUE
TO REDUCED VSBYS IN SHWRS/TSTMS FROM MID TO LATE AFTERNOON AND EARLY
EVENING. MVFR CIGS ARE EXPECTED UNTIL THE PASSAGE OF THE SQUALL
LINE...SCATTERING OUT OVERNIGHT TO YIELD MOSTLY CLEAR SKIES FOR
THURSDAY. DESPITE LINGERING LOW-LEVEL MOISTURE...NO FOG/MIST IS
EXPECTED EARLY THURSDAY MORNING AS WINDS WILL STAY UP.

&&

.FIRE WEATHER...FOLLOWING THE PASSAGE OF THE COLD FRONT TONIGHT,
MUCH DRIER AIR WILL OVERSPREAD THE AREA ON THURSDAY. AFTERNOON
TEMPERATURES IN THE LOWER-MID 70S WILL LIKELY RESULT IN RED FLAG
CONDITIONS ACROSS THE FL ZONES. STILL A CLOSE CALL FOR THE AL AND GA
ZONES WITH DURATIONS APPROACHING RED FLAG CRITERIA. WILL LEAVE
CURRENT WATCH IN PLACE AND LET THE MID SHIFT MAKE DECISION TO EITHER
CANCEL OR UPGRADE TO A WARNING. RELATIVE HUMIDITIES MAY APPROACH
CRITICAL VALUES OVER INLAND PORTIONS OF THE FL BIG BEND AND ERN
PANHANDLE FRIDAY AFTERNOON, AND A WATCH WILL BE ISSUED.

&&

.HYDROLOGY...DUE TO THE PROGRESSIVE NATURE OF THE CONVECTIVE BAND,
WE EXPECT STORM TOTAL RAINFALL AMOUNTS FROM 0.50-0.75 INCHES WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. THESE AMOUNTS SHOULD HAVE LITTLE OR
NO AFFECT ON OUR AREA RIVER BASINS, WHICH CONTINUE TO SLOWLY EBB.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  50  74  39  76  47 /  60   0   0   0   0
PANAMA CITY  50  72  46  74  52 /  30   0   0   0   0
DOTHAN       45  71  40  75  46 /  30   0   0   0   0
ALBANY       48  71  40  75  46 /  40   0   0   0   0
VALDOSTA     52  72  41  76  48 /  70   0   0   0   0
CROSS CITY   56  72  42  77  52 /  70   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING ALL ZONES.

     FIRE WEATHER WATCH FROM 1 PM TO 6 PM CDT THURSDAY ALL ZONES.

GA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING ALL ZONES.

     FIRE WEATHER WATCH FROM 2 PM TO 7 PM EDT THURSDAY ALL ZONES.

FL...WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING ALL ZONES.

     RED FLAG WARNING FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7
     PM CDT/ THURSDAY ALL ZONES.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     ALL ZONES.

     HIGH SURF ADVISORY UNTIL 6 AM EDT /5 AM CDT/ THURSDAY FOR THE
     FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...GULF.

     COASTAL FLOOD ADVISORY UNTIL 6 AM EDT /5 AM CDT/ THURSDAY FOR
     THE FOLLOWING ZONES: BAY...COASTAL WALTON...DIXIE...
     FRANKLIN...GULF...JEFFERSON...TAYLOR...WAKULLA.

GM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THURSDAY ALL ZONES.

AVIATION/FIRE WX...RUBIO/GODSEY/WATSON
LONG TERM...DUVAL
REST OF DISCUSSION...JAMSKI

In the hours before

Special weather statement, Mar 19, 11:53 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1253 PM EDT WED MAR 19 2008

ALZ065-068-191800-
COFFEE-GENEVA-
1153 AM CDT WED MAR 19 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE AND NORTHWEST
GENEVA COUNTIES IN SOUTHEAST ALABAMA.

* UNTIL 100 PM CDT

AT 1152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STEDMAN...OR 17 MILES SOUTHEAST OF
ANDALUSIA...MOVING NORTHEAST AT 50 MPH.

THIS STORM WILL BE NEAR...
  NEW BROCKTON BY 1220 PM CDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS ALSO
CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Mar 19, 1:11 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
211 PM EDT WED MAR 19 2008

ALZ066>069-GAZ120-121-142-191915-
CLAY-DALE-EARLY-GENEVA-HENRY-HOUSTON-QUITMAN-
111 PM CDT WED MAR 19 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALE...GENEVA...HENRY AND
HOUSTON COUNTIES IN SOUTHEAST ALABAMA AS WELL AS CLAY...EARLY AND
QUITMAN COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 215 PM CDT /315 PM EDT/

AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING
FROM 10 MILES EAST OF LOUISVILLE TO HARTFORD...OR ALONG A LINE
EXTENDING FROM 15 MILES NORTHWEST OF ABBEVILLE TO 9 MILES EAST OF
GENEVA...MOVING NORTHEAST AT 50 MPH.

THESE STORMS WILL BE NEAR...
  SLOCOMB BY 120 PM CDT.
  TAYLOR BY 130 PM CDT.
  DOWNTOWN DOTHAN BY 130 PM CDT.
  GEORGETOWN BY 235 PM EDT.
  COTTONWOOD BY 140 PM CDT.
  ASHFORD BY 145 PM CDT.
  FORT GAINES BY 255 PM EDT.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Mar 19, 1:34 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 PM EDT WED MAR 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     NON-TSTM WND DMG NEWVILLE                31.42N 85.34W
03/19/2008                   HENRY              AL   EMERGENCY MNGR

            A COUPLE OF TREES DOWN IN THE COMMUNITY OF NEWVILLE. ONE
            TREE FELL ON A PARKED CAR. WIND GUSTS ESTIMATED IN THE 50
            TO 55 MPH RANGE.

0228 PM     NON-TSTM WND DMG COLQUITT                31.17N 84.73W
03/19/2008                   MILLER             GA   TRAINED SPOTTER

            A COUPLE OF LARGE TREE LIMBS DOWN IN COLQUITT. WINDS
            ESTIMATED BETWEEN 40 AND 45 MPH.

0230 PM     NON-TSTM WND DMG DOWNTOWN DOTHAN         31.22N 85.39W
03/19/2008                   HOUSTON            AL   EMERGENCY MNGR

            POWERLINES REPORTED DOWN IN PORTIONS OF DOTHAN.

&&

GODSEY
Local storm report, Mar 19, 1:48 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
248 PM EDT WED MAR 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     NON-TSTM WND DMG ASHFORD                 31.19N 85.23W
03/19/2008                   HOUSTON            AL   EMERGENCY MNGR

            ONE MOBILE HOME LOST ITS ROOF IN ASHFORD.

&&

GODSEY
Local storm report, Mar 19, 2:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
318 PM EDT WED MAR 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     NON-TSTM WND DMG FITZGERALD              31.71N 83.25W
03/19/2008                   BEN HILL           GA   EMERGENCY MNGR

            A COUPLE OF TREES DOWN IN BEN HILL COUNTY. TIME IS
            ESTIMATED.

&&

GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:05 PM CDTCoastal Flood AdvisoryTAEBay, Dixie, Franklin, Gulf, Jefferson, Taylor and 2 more30 hr
Mar 19, 2:46 AM CDTLake Wind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more11 hr
Mar 19, 1:21 PM CDTWind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more6 hr
Mar 19, 2:31 PM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.